Call us today at (800) 400-8182
Contact an attorney privately to learn your legal rights, all information is held in the strictest of confidence.
42 Broadway 10th Floor
New York, NY 10004
Call us at: (800) 400-8182
Despite several warnings by the Food and Drug Administration (FDA), the popular cholesterol drug Zocor (simvastatin) continues to be prescribed in potentially lethal combination with (Codorone) amiodarone, a drug used to treat irregular heartbeat. According to the FDA, this drug combination increases the risk of a serious muscle condition called rhabdomyolysis, which can cause kidney failure and death if not properly diagnosed and treated.
Several patients have already reported these serious side effects and many people continue to be prescribed this drug combination without fully understanding the inherent risks.
The 2002 FDA warning
In 2002, the FDA first warned the public about the serious risk of rhabdomyolysis associated with taking simvastatin (Zocor) in combination with amiodarone. Despite this initial warning, patients continued to receive this drug combination.
The 2008 FDA warning
In 2008, the FDA issued another warning about the risk of serious muscle diseases (myopathy) associated with Zocor. The regulators explained that the new warning was necessary because more than 50 patients had developed rhabdomyolysis between 2002 and 2008.
According to the 2008 Zocor warning, the risk of developing rhabdomyolysis, myopathy, and kidney problems increases with higher doses of Zocor (simvastatin).
The 2010 FDA Zocor warning
Just last month, in March 2010, the FDA issued yet another warning over Zocor. This time the drug agency warned about the risks of taking 80 mg doses of simvastatin in Zocor and other medications with the same active ingredient, including Vytorin and Simcor.
The FDA explains that the risk of rhabdomyolysis is greater when simvastatin is given in higher doses and in combination with amiodarone. This risk is greater for simvastatin—Zocor—than it is for other statin drugs.
All patients who are taking Zocor should speak to their doctor about the risks of muscle disease, kidney failure, kidney disease and death associated with this drug. Any patient who experiences any muscle or kidney related symptoms (discussed here) should consult with a doctor immediately. If you have suffered serious injury as a result of taking Zocor, please contact our law offices today for a free and confidential evaluation of your case.